I was using Fiorinal for about 10 years when my new dr decided she wanted me to try maxalt. Well, maxalt works but is quite expensive and quite frankly the fiorinal worked a little better. The maxalt doesnt seem to keep the migraine gone for more than a day or two! So yesterday she called in Fioricet for me. I have liver issues so I asked her to change it to Fiorinal. She said she isnt comfortable prescribing Fiorinal. Does anyone know what the difference between the two Rx's are besides Fiorinal has aspirin and Fioricet has tylenol???
27 Jan 2012
In plain Fiorinal and Fioricet, you are right, it is just a difference of aspirin and acetaminophen. She may be thinking of Fiorinal #3 which has codeine. Perhaps she doesnt realize there is plain Fiorinal, without the codeine, available. See if you can print out the descriptions to show her you are wanting plain Fiorinal-not Fiorinal #3 (with codeine). Believe me some Drs are not as versed on what drugs contain as they should be. When I had my kids, my OB wanted to give me Darvon Compound and I'm deathly allergic to aspirin. Darvon Compound has aspirin and he didnt know it until I made him look it up in PDR. Since then I've known of several other instances where Drs are mistaken on the contents of many drugs. You just need that written proof to show them that you are right. Good Luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... there an alternative for migraines that I should ask my doctor about?
2 answers • 22 Feb 2010
my daughter takes maxalt for migraine headaches, and just tested positive for benzodiazipines.
2 answers • 15 Mar 2010
taking for headaches and im under care of pain specialist for discs prob
2 answers • 15 Jul 2011
Hi, I'm new here. I need some advice/input about how to talk to my doctor about a med that's workedvery well for me in the past, granted ...
5 answers • 1 Jul 2012
I have used Maxalt in the past and is a life saver. I have been suffering a bad migraine for 2 days and this morning called in my doctor to please ...
3 answers • 25 Feb 2014